U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 24-year-old female asked:

I am 24 years old have been on the evra contraceptive patch for 4/5 years, i have brown blood coming from me for 5 days and still having cramps. help?

2 doctor answers2 doctors weighed in
Dr. Martin Raff
Infectious Disease 57 years experience
See an OB/GYN: Cannot possibly diagnose this over the internet. See your gynecologist and be examined.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Darrin Cunningham
Obstetrics and Gynecology 31 years experience
Maybe normal: Most women at some point will have a hormone imbalance which will make your cycle different. Also, some pills after a while can make your uterine lining so thin that your bleeding will lighten up to the point of even stopping. With a change like that as well, i would recommend a pregnancy test, just to be safe. Usually, your cycle will return to normal over the next 3-4 cycles.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
I've recently used contraceptive patch. on week free I started my period, 11 days later I'm still on a period with cramps. usually 5 days, any advice?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
Im 20 years old and I have very large blood cloths during my periods. The doctor suggested that I take contraceptives but nothing has changed. Worse?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Menstrual clots ?: Bleeding at menstruation can occasionally produce blood clots, but taking oral low dose contraceptives should alleviate the heavy bleeding if taken pu... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
Hi Doc, I am on a contraceptive method Evra patch. Is it still going to work if I use slimming products to lose weight?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Diet: Evra patch ?: Most "diet pills" have some form of amphetamines to suppress appetite. The Evra patch will not be affected by these or other common "slimming products... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
On the contraceptive implant, been on it for a year and a half, started bleedind reddish colour and also some dark brown thick bits, tummy cramps.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Implanon bleed: Irregular bleeding is an almost universal side effect of implanon. There is no normal time for your period on this birth control method. Irregular bl... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I had unprotected sex after that i took contraceptive pills i saw some patches and dark brown colour blood does that mean I am pregnant?
Dr. Ryan Phasouk
Family Medicine 19 years experience
Possibly: The symptoms which you describe are quite consistent with many diagnoses. Pregnancy is one of many possible things that could be going on. If you th... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 30, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.